Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

October 19, 2011Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 19, 2011, 6:13 AM EDT for Okeechobee County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2011, 6:13 AM EDT (10:13 UTC)
Expired
Oct 19, 2011, 7:00 AM EDT
In force
47 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WWUS82 KMLB 191013
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 AM EDT WED OCT 19 2011

FLZ058-059-064-191100-
MARTIN-OKEECHOBEE-ST. LUCIE-
613 AM EDT WED OCT 19 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER WESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...

* UNTIL 700 AM EDT.

AT 610 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER CAPABLE OF PRODUCING STRONG WIND GUSTS OVER OKEE TANTIE STATE
PARK...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FOUR SEASONS ESTATES AND TAYLOR CREEK.

ADDITIONAL STRONG SHOWERS WILL MOVE ACROSS LAKE OKEECHOBEE INTO 
WESTERN MARTIN AND SAINT LUCIE COUNTIES OVER THE NEXT HOUR. 

THE PRIMARY THREAT WILL BE GUSTY WINDS BETWEEN 40 TO 50 MPH...WHICH 
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR 
CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE 
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2695 8061 2710 8067 2716 8072 2720 8080
      2720 8082 2715 8087 2721 8095 2721 8097
      2723 8099 2728 8101 2739 8056 2695 8046
TIME...MOT...LOC 1011Z 223DEG 39KT 2713 8086

$$


MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 3:55 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 19, 3:55 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EDT WED OCT 19 2011

.DISCUSSION...

..SHOWERS AND STORMS ENDING WITH COLD FRONT MOVING ACROSS EAST
CENTRAL FLORIDA LATER TODAY...
...BECOMING WINDY TODAY AND COOLER TONIGHT INTO LATE WEEK BEHIND THE
FRONT...

EARLY THIS MORNING...THE TORNADO WATCH HAS BEEN CANCELLED FOR
MARTIN/ST LUCIE/INDIAN RIVER AND OKEECHOBEE COUNTIES. LOW LVL FLOW
WILL BECOME MORE UNIDIRECTIONAL FROM THE SW THROUGH 6 AM AND THE
THREAT FOR ROTATING STORMS CONTINUES TO DECREASE.

TODAY...SFC LOW PRESSURE ACROSS THE NRN PENINSULA EARLY THIS MORNING
WILL LIFT NNE AND DRAG A COLD FRONT THROUGH THE FORECAST AREA BY
AFTERNOON. A FEED OF TROPICAL MOISTURE AHEAD OF THE FRONT WILL
CONTINUE ACROSS THE TREASURE COAST EARLY THIS MORNING BUT MOVE SOUTH
AND EAST OF MARTIN COUNTY BY MID AFTERNOON ENDING RAIN CHANCES.
DRIER AIR WILL ADVECT INTO THE REGION BEHIND THE FRONT ACROSS LAKE
COUNTY LATER THIS MORNING AND MOST OF E CENTRAL FL BY MID TO LATE
AFTERNOON. THIS WILL ALLOW WESTERLY WINDS TO INCREASE TO 20 TO 25
MPH AND GUSTY AND A LAKE WIND ADVISORY WILL BE IN EFFECT FROM 8 AM
TO 7 PM TODAY. HIGHS WILL BE IN THE UPPER 70S NORTH TO MID 80S FAR
SRN SECTIONS BEFORE COOLER AIR MOVES INTO ACROSS THE TREASURE COAST
IN THE MID TO LATE AFTERNOON.

TONIGHT...THE SFC LOW PRESSURE AREA WILL CONSOLIDATE UNDER THE
CLOSED MID/UPR LVL LOW OVER THE OHIO VALLEY WITH COOL W/WNW LOW LVL
FLOW OVER E CENTRAL FL. THE COOLER AIRMASS MOVING OVER THE WARM GULF
WATERS SHOULD SPREAD SOME MARINE STRATOCU ONSHORE AND MAY REACH LAKE
COUNTY AFTER MIDNIGHT. LOWS TEMPS WILL BE MUCH COOLER IN THE LOWER
TO MID 50S.

THU...SFC HIGH PRESSURE WILL NOSE INTO CENTRAL PENINSULA FROM THE
GULF WITH A RELATIVELY DRY AIRMASS IN PLACE EXCEPT FOR SOME GULF
STRATOCU MOVING ONSHORE IN THE MORNING. SHOULD BE MOSTLY SUNNY AND
PLEASANT WITH HIGHS IN THE 70S.

THU NIGHT...ANOTHER COOL NIGHT IN STORE UNDER MOSTLY CLEAR SKIES.
LOWS WILL BE MAINLY IN THE LOWER 50S.

FRI-WED...SFC HIGH PRESSURE REMAINS OVER THE SE U.S. FOR MOST OF THE
EXTENDED PERIOD WITH A DRY AND COOL WEEKEND EXPECTED WITH LOWS
MAINLY IN THE 50S TO LOWER 60S AND HIGHS IN THE 70S TO LOWER 80S.
LOW LVL FLOW WILL VEER TO NE THEN E TWD THE MIDDLE OF NEXT WEEK AND
THERE MAY BE ENOUGH LOW LVL MOISTURE TO SUPPORT A FEW ATLC SHOWERS
APPROACHING THE COAST. TEMPS WILL GRADUALLY WARM BACK TO CLIMO LVLS
WITH LOWS IN THE 60S AND HIGHS IN THE LOWER 80S.

&&

.AVIATION...SCT SHRA/ISOLD TSRA EXPECTED THRU 12Z FOR NRN TERMINALS
WITH CHC OF SHRA/TSRA SRN TERMINALS INTO EARLY AFTN. EXPECT WESTERLY
WINDS TO INCREASE AFT 12Z WITH GUSTS TO 24-27 KNOTS PSBL FOR NRN
TERMINALS FROM 15Z-23Z TODAY. GUSTS TO 22-24 KNOTS FOR SRN TERMINALS
THIS AFTN.

&&

.MARINE...WILL GO WITH A STRONG SCA THIS MORNING WITH WINDS TO 25-30
KNOTS OFFSHORE BECOMING WESTERLY THIS AFTERNOON WITH WINDS TO 25
KNOTS AND GUSTY OFFSHORE. WINDS WILL DECREASE INTO THU BUT SCA WILL
LINGER THROUGH TONIGHT WITH CONTINUED GUSTY WESTERLY WINDS.
DECREASING WIND AND SEAS EXPECTED INTO LATE WEEK AND OVER THE
WEEKEND WITH HIGH PRESSURE ACROSS THE SE U.S.

&&

.FIRE WEATHER...GUSTY WESTERLY TRANSPORT WINDS WILL POSE A FIRE
WEATHER CONCERN FOR SPREAD OF ANY FIRES...THOUGH FUELS REMAIN RATHER
MOIST FROM RECENT RAINS. MIN RHS MAY DROP TO 35 PERCENT ACROSS NRN
INTERIOR SECTIONS ON THU BUT NO WATCH EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  53  70  50 /  20  10  10  10
MCO  80  54  73  52 /  20  10  10  10
MLB  83  56  72  51 /  40  10  10  10
VRB  84  57  75  53 /  50  10  10  10
LEE  78  53  73  51 /  20  10  10  10
SFB  81  54  73  52 /  20  10  10  10
ORL  80  56  74  54 /  20  10  10  10
FPR  85  56  74  53 /  60  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/LONG TERM/AVIATION...VOLKMER
IMPACT WEATHER/RADAR...MOSES/CRISTALDI
Hazardous weather outlook, Oct 19, 5:38 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
538 AM EDT WED OCT 19 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-191600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
538 AM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MID DAY ACROSS
OKEECHOBEE COUNTY AND THE TREASURE COAST BEFORE A COLD FRONT
SWEEPS ANY REMAINING SHOWERS AND STORMS OFFSHORE THROUGH THIS
AFTERNOON. THE MAIN THUNDERSTORM HAZARDS WILL BE GUSTY WINDS TO
40 MPH...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING STRIKES.

.HIGH WIND IMPACT...
A DEEP LOW PRESSURE AREA WILL LIFT NORTH NORTHEAST FROM NORTH
FLORIDA THIS MORNING AND DRAG A COLD FRONT ACROSS EAST CENTRAL
FLORIDA THIS AFTERNOON. BREEZY SOUTHWEST WINDS EARLY WILL BECOME
WEST AND INCREASE BY LATE MORNING AND AFTERNOON TO 20 TO 25 MPH.
A LAKE WIND ADVISORY IS IN EFFECT TODAY.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS OR STORMS MAY PRODUCE STRONG WIND GUSTS ACROSS THE ATLANTIC
WATERS MAINLY SOUTH OF SEBASTIAN INLET THROUGH THIS MORNING.

.WIND AND SEA IMPACT...
SOUTH TO SOUTHWEST WINDS THIS MORNING WILL BECOME WEST AND INCREASE
TO 20 KNOTS AND GUSTY THIS AFTERNOON BUILDING SEAS ACROSS THE OFFSHORE
WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MARINE CONDITIONS WILL REMAIN HAZARDOUS INTO THURSDAY MORNING AND
THEN WINDS AND SEAS WILL DECREASE QUICKLY INTO LATE WEEK OVER THE
ATLANTIC WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

In the hours before

Local storm report, Oct 19, 2:00 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE MELBOURNE FL
200 AM EDT WED OCT 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

928 PM     TSTM WND DMG     INDIANTOWN              27.02N 80.47W
10/18/2011                   MARTIN             FL   FIRE DEPT/RESCUE

            1 BUILDING DESTROYED, 1 HOME UNINHABITABLE, LOTS OF TREE
            DEBRIS. POWER LINES DOWN, INDIANTOWN WITHOUT POWER. THIS
            IS UPDATE TO PREVIOUS LSR AT 928 PM.

&&

FXD
Special weather statement, Oct 19, 4:08 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EDT WED OCT 19 2011

FLZ041-044-141-190945-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
408 AM EDT WED OCT 19 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...

* UNTIL 545 AM EDT.

AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 25 MILES WEST OF LAKE
GEORGE...MOVING NORTHEAST AT 40 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2942 8109 2921 8100 2895 8194 2896 8195
      2903 8167 2905 8164 2928 8165 2932 8168
      2933 8168 2938 8145 2940 8142 2927 8141
      2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 0808Z 233DEG 36KT 2919 8195

MOSES
Special weather statement, Oct 19, 6:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 AM EDT WED OCT 19 2011

FLZ058-059-064-191100-
MARTIN-OKEECHOBEE-ST. LUCIE-
613 AM EDT WED OCT 19 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER WESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...

* UNTIL 700 AM EDT.

AT 610 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER CAPABLE OF PRODUCING STRONG WIND GUSTS OVER OKEE TANTIE STATE
PARK...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FOUR SEASONS ESTATES AND TAYLOR CREEK.

ADDITIONAL STRONG SHOWERS WILL MOVE ACROSS LAKE OKEECHOBEE INTO
WESTERN MARTIN AND SAINT LUCIE COUNTIES OVER THE NEXT HOUR.

THE PRIMARY THREAT WILL BE GUSTY WINDS BETWEEN 40 TO 50 MPH...WHICH
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR
CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2695 8061 2710 8067 2716 8072 2720 8080
      2720 8082 2715 8087 2721 8095 2721 8097
      2723 8099 2728 8101 2739 8056 2695 8046
TIME...MOT...LOC 1011Z 223DEG 39KT 2713 8086

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:27 PM EDTTornado WarningMLBOkeechobee, Saint Lucie48 min
Oct 18, 8:39 PM EDTAreal Flood AdvisoryMLBIndian River, Okeechobee, Saint Lucie81 min
Oct 18, 8:56 PM EDTSpecial Marine WarningMLB94 min
Oct 18, 9:11 PM EDTTornado WarningMLBIndian River, Saint Lucie34 min
Oct 18, 9:17 PM EDTSpecial Weather StatementMLBMartin43 min
Oct 18, 9:38 PM EDTSpecial Weather StatementMLBSaint Lucie52 min
Oct 18, 10:29 PM EDTSpecial Marine WarningMLB2 hr
Oct 19, 12:36 AM EDTSpecial Marine WarningMLB114 min
Oct 19, 4:08 AM EDTSpecial Weather StatementMLBVolusia97 min
Oct 19, 4:09 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.